[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.255.49. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
April 27, 1918

TOXICITY OF ARSPHENAMIN (SALVARSAN): REPORT OF CASES

Author Affiliations

Lewis-Gale Hospital, Roanoke, Va.

JAMA. 1918;70(17):1254-1255. doi:10.1001/jama.1918.02600170054030

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:  —Having read a report by Dr. James C.. Sargent of Milwaukee on five cases of unusual toxicity resulting from administration of the new American made salvarsan, I am constrained to report three cases, believing that this information should be given to the medical profession.A man, aged 38, suffering from the secondary stage of syphilis, who had had three weekly 0.6 gm. doses of diarsenol with no toxic reactions following, reported for his fourth treatment. The first obtainable American made salvarsan had just reached us, and a dose of this was given after being mixed in the following manner: First the ampule was dissolved in 90 c.c. of hot sterile freshly distilled water, and sufficient cool freshly distilled water was added to bring the amount up to a 200 c.c. bulk. Freshly prepared 15 per cent. sodium hydroxid was added drop by drop, the solution being stirred

First Page Preview View Large
First page PDF preview
First page PDF preview
×